Necrotizing scleritis following diode laser trans-scleral cyclophotocoagulation

Indian J Ophthalmol. 2006 Sep;54(3):199-200. doi: 10.4103/0301-4738.27074.

Abstract

We report a case of necrotizing scleritis following diode cyclo-photocoagulation (CPC). A-64-year-old-Asian Indian male presented with pseudophakic corneal decompensation with secondary angle closure glaucoma that was uncontrolled with maximum medical therapy. Trans-scleral diode CPC was performed in the inferior 180-degree section using a standard diode laser with a G-probe. One month later, the patient developed features suggestive of necrotizing scleritis that resolved with systemic steroid therapy. Necrotizing scleritis following diode CPC has been rarely reported. Ophthalmologists should be aware of the possible occurrence of surgically induced nectotizing scleritis following diode CPC.

Publication types

  • Case Reports

MeSH terms

  • Follow-Up Studies
  • Glaucoma, Angle-Closure / surgery*
  • Glucocorticoids / therapeutic use
  • Humans
  • Iris / surgery*
  • Laser Coagulation / adverse effects*
  • Male
  • Middle Aged
  • Postoperative Complications
  • Sclera / surgery
  • Scleritis / drug therapy
  • Scleritis / etiology*
  • Scleritis / pathology

Substances

  • Glucocorticoids